Repository: Freie Universität Berlin, Math Department

Balanced averaging of bilinear systems with applications to stochastic control

Hartmann, C. and Schäfer-Bung, B. and Thöns-Zueva, A. (2013) Balanced averaging of bilinear systems with applications to stochastic control. SIAM J. Control Optim., 51 (3). pp. 2356-2378.

[img]
Preview
PDF - Submitted Version
646kB

Official URL: http://dx.doi.org/10.1137/100796844

Abstract

We study balanced model reduction for stable bilinear systems in the limit of partly vanishing Hankel singular values. We show that the dynamics admit a splitting into fast and slow subspaces and prove an averaging principle for the slow dynamics. We illustrate our method with an example from stochastic control (density evolution of a dragged Brownian particle) and discuss issues of structure preservation and positivity.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics > Applied Mathematics
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
Department of Mathematics and Computer Science > Institute of Mathematics > Cellular Mechanics Group
Department of Mathematics and Computer Science > Institute of Mathematics > BioComputing Group
ID Code:911
Deposited By: Carsten Hartmann
Deposited On:28 May 2010 20:50
Last Modified:03 Mar 2017 14:40

Repository Staff Only: item control page